Prevention of Drug Rash From Certain Cancer Therapies Using Tretinoin Cream
This research is being done to study whether using of topical tretinoin can help prevent the common rash that patients often get while taking epidermal growth factor inhibitor (EGFR-I) medications such ascetuximab or erlotinib.
Patients taking EGFR-I medications often develop skin irritation and acne-like bumps on their face, chest, and other areas. This rash from EGFR-I's is often treated with moisturizers and topical or oral antibiotics. However, there has not yet been a study looking at a way to prevent this common side effect from occurring, and topical tretinoin may be useful in reducing the rash.
Tretinoin 0.025% cream is approved by the Food and Drug Administration (FDA) for the treatment of acne, acne scarring, and photodamage. It is not approved for use in preventing rashes associated with EGFR-I's.
|Study Design:||Endpoint Classification: Safety/Efficacy Study
Intervention Model: Single Group Assignment
Masking: Open Label
Primary Purpose: Prevention
|Official Title:||Prevention of Epidermal Growth Factor Receptor Inhibitor-Associated Dermatologic Toxicities by Pre-treatment With Topical Tretinoin|
- EGFRi rash severity [ Time Frame: 8 weeks ] [ Designated as safety issue: No ]
|Study Start Date:||May 2011|
|Estimated Study Completion Date:||December 2013|
|Estimated Primary Completion Date:||August 2013 (Final data collection date for primary outcome measure)|
|Experimental: Tretinoin pre-treatment||
tretinoin 0.025% cream
|Contact: Sherry Leungfirstname.lastname@example.org|
|United States, Maryland|
|Johns Hopkins Dept. of Dermatology||Recruiting|
|Baltimore, Maryland, United States, 21287|
|Principal Investigator: Anna Chien, M.D.|